Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 31, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 3, 1995, 8:30 PM CDT for Jefferson County, Stephens County, Oklahoma. It was in force for 30 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 1995, 8:30 PM CDT (01:30 UTC)
- Expired
- May 3, 1995, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, OK, Stephens County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 040133
TOROKC
OKC067-137-040200-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
830 PM CDT WED MAY 03 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
JEFFERSON AND SOUTHERN STEPHENS
INCLUDING THE FOLLOWING LOCATIONS
ALMA...COMANCHE...CORNISH...LOCO AND RINGLING
AT 830 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO
NEAR THE STEPHENS COUNTY LINE 15 MILES NORTHWEST OF RINGLING...
MOVING EAST-SOUTHEAST AT 35 MPH.
BASEBALL SIZED HAIL HAS BEEN REPORTED NEAR COMANCHE.
DOPPLER RADAR INDICATES THAT A TORNADO MAY FORM AT ANYTIME. TAKE
COVER NOW. BASEMENTS OFFER THE BEST PROTECTION. OTHERWISE...
GO TO A SMALL INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM ON THE
LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR
REINFORCED SHELTER OR TAKE COVER IN A DITCH OR CULVERT.
THIS STORM MAY ALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.
&
LAT...LON 3401 9758 3419 9796 3441 9797 3442 9759
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 3, 3:59 AM CDT, 16 hours 31 minutes earlier.
Area forecast discussion, May 3, 3:59 AM CDT, 16 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 AM CDT WED MAY 3 1995 ANOTHER COOL DAY IN STORE... LGT PCP WILL LIKELY CONT THIS MORNING THEN INCREASE THIS AFTERNOON AS UPPER SYSTEM APPROACHES. POPS WILL NOT BE HIGH HOWEVER...DUE TO THE SPOTTY NATURE OF PRECIP. SOUTHERN ZONES ARE IN SLGT RISK AREA AND THIS SEEMS REASONABLE. BREAKS IN CLOUDS SHOULD ALLOW SOME HEATING TODAY AND MID LEVEL LAPSE RATES PROGGED TO APPROACH 20 DEGREES. THINK HAIL WILL BE THE MAIN THREAT DUE TO COLD NATURE OF AIRMASS AND WIND SHEAR PROFILES. SFC WINDS WILL SLACKEN TODAY AS SFC LOW MOVES OVER WRN ZONES. MOS SEEMS TO REFLECT CLOUDS AND COOL AIRMASS SO WILL NOT STRAY TOO FAR FROM MOS TEMPS. FCSTID=10 HBR 71 50 71 51 / 20 30 0 0 OKC 67 54 72 53 / 30 40 0 0 SPS 74 53 75 54 / 20 30 0 0 GAG 65 48 67 47 / 20 20 0 0 PNC 63 50 68 50 / 40 50 10 0 DUA 67 56 73 53 / 20 50 30 0 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 3, 7:25 PM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
725 PM CDT WED MAY 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1833 PM FRIENDSHIP OK 1 INCH HAIL
5/3/95 JACKSON
1840 PM 1SE OF FRIENDSHIP OK 11/4-11/2 HAIL
5/3/95 JACKSON
1842 PM 1 S 11/2 E FRIENDSHIP OK 21/2 INCH HAIL
5/3/95 JACKSON
1907 PM 3 E SNYDER OK 3/4 INCH HAIL
5/3/95 KIOWA
ZIGLocal storm report, May 3, 7:35 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
735 PM CDT WED MAY 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1926 PM 3 SE ROOSEVELT OK 1 INCH HAIL
5/3/95 KIOWA
1928 PM IN INDIAHOMA OK 3/4 INCH HAIL
5/3/95 COMANCHE
ZIGLocal storm report, May 3, 8:13 PM CDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
810 PM CDT WED MAY 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1945 PM 2SE COOPERTON OK 1 INCH HAIL
5/3/95 KIOWA
1945 PM 5 W OF LAWTON OK .88 INCH HAIL
5/3/95 COMANCHE
1948 PM SW CORNER OF LAWTON OK 1 INCH HAIL
5/3/95 COMANCHE
1944 PM IN TIPTON OK .88 INCH HAIL
5/3/95 TILLMAN
1951-2000PM IN LAWTON(NRS REPTS) OK 1 INCH TO 11/2
5/3/95 COMANCHE COVERING GROUND TO 1 INCH
AT SOME LOCATIONS.
1950 PM 21/2 E COOPERTON OK 13/4 INCH HAIL
5/3/95 KIOWA
ZIGThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 50 min |
| May 3, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| May 3, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 43 min |
| May 3, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 26 min |
| May 3, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 54 min |
| May 3, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 49 min |
| May 3, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 57 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 58 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 62 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 32 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.